Alert archive / Puerto Rico / Flash Flood Warnings in 2008

Flash Flood Warning 12, NWS JSJ

April 27, 2008

NWS JSJ issued this flash flood warning at Apr 27, 2008, 8:41 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2008, 8:41 PM CDT (01:41 UTC)
Expired
Apr 28, 2008, 2:45 AM CDT
In force
6 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 280155
FFWSJU
PRC037-069-077-085-103-129-151-280745-
/O.NEW.TJSJ.FF.W.0012.080428T0141Z-080428T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
941 PM AST SUN APR 27 2008

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     JUNCOS
     SAN LORENZO
     LAS PIEDRAS
     NAGUABO
     CEIBA
     HUMACAO
     YABUCOA

* UNTIL 345 AM AST MONDAY

* AT 945 PM AST...DOPPLER RADAR INDICATED TORRENTIAL RAINFALL 
CONTINUES ALONG THE EASTERN COAST AND EASTERN HIGHER ELEVATIONS OF 
PUERTO RICO. RADAR ESTIMATES SHOW OVER 5 INCHES OF RAIN MAY HAVE 
FALLEN OVER THE LAST FEW HOURS OVER PARTS OF LAS 
PIEDRAS...YABUCOA...JUNCOS AND SAN LORENZO. HEAVY RAIN HAS ALSO 
RECENTLY MOVED OVER THE EASTERN COASTLINE IN NAGUABO...HUMACAO AND 
CEIBA...WHERE ANOTHER ONE TO THREE INCHES CAN BE EXPECTED BEFORE THE 
EARLY MORNING. RAPID FLOODING OF SMALL STREAMS AND URBAN 
AREAS...INCLUDING SUDDEN RUSHES OF WATER OVER LOW BRIDGES IS 
EXPECTED.

RAINFALL HAS TAPERED OFF OVER THE EASTERN INTERIOR...BUT RIVER GAGES 
CONTINUE TO INDICATE MINOR TO MODERATE FLOODING IN THOSE AREAS. THE 
THREAT OF MUDSLIDES AND RIVER FLOODING REMAINS HIGH IN LAS 
PIEDRAS...JUNCOS...INTERIOR YABUCOA AND SAN LORENZO. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1809 6598 1822 6597 1826 6590 1825 6586
      1831 6581 1827 6578 1830 6575 1826 6563
      1807 6579
TIME...MOT...LOC 0141Z 180DEG 0KT 1815 6583

$$

RA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 2:30 PM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Apr 27, 2:30 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
330 PM AST SUN APR 27 2008

.SYNOPSIS...A BROAD LOW LEVEL TROUGH EXTENDING FROM THE ANEGADA
PASSAGE SOUTH SOUTHWESTWARD TO NEAR THE A-B-C ISLANDS WILL SHIFT
WESTWARD AND ACROSS THE LOCAL AREA THROUGH LATER TONIGHT. AN
UPPER LEVEL TROUGH LINGERING ACROSS THE REGION WILL CONTINUE TO
ENHANCE THUNDERSTORM ACTIVITY ACROSS THE LOCAL AREA TROUGH
EARLY MONDAY MORNING. A 1020 MB HIGH ACROSS THE SOUTHWEST ATLANTIC
WILL SHIFT EAST SOUTHEAST TO NEAR 22 NORTH 60 WEST BY WEDNESDAY.

&&

.DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPED ALONG LA CORDILLERA CENTRAL EARLY THIS AFTERNOON. THESE
SHOWERS AND THUNDERSTORMS MOVED NORTH AFFECTING THE NORTHERN HALF
OF PUERTO RICO. MORE SHOWERS ARE EXPECTED TO DEVELOP ALONG THESE
AREAS THROUGH THIS EVENING BUT THEY ARE EXPECTED TO MOVE OVER THE
ATLANTIC WATERS BEFORE MIDNIGHT. SLIGHTLY MORE STABLE CONDITIONS
ARE EXPECTED FOR MONDAY BUT THE LOCAL AREA WILL CONTINUE TO BE
MOIST...THEREFORE EXPECT AFTERNOON CONVECTION ON MONDAY. MODELS
ARE SUGGESTING A STRONGER WINDS AND A SHIFT THROUGH TO A MORE
EAST NORTHEAST COMPONENT ON MONDAY. THEREFORE MOST OF THE SHOWERS
WILL DEVELOP OVER LA CORDILLERA CENTRAL AND SPREAD TO THE WEST.

&&

.AVIATION...CONSIDERABLE AMOUNTS OF LOW TO MID LEVEL CLOUDINESS IS
SPREAD ACROSS THE REGION AS THE PREVAILING SOUTH TO SOUTHWEST LOW
LEVEL FLOW CONTINUED TO ADVECT TROPICAL MOISTURE ACROSS THE LOCAL
FLYING AREA. AFTERNOON CONVECTION ACROSS PUERTO RICO WAS NOW
FOCUSED ACROSS THE NORTHERN HALF OF PUERTO RICO...AND LATEST DOPPLER
IMAGES INDICATED AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS SPREAD
ACROSS THE THE NORTHWEST AND NORTH CENTRAL INTERIOR SECTIONS OF THE
ISLAND.THE SHOWERS WERE SLOWLY MOVING NORTH NORTHEAST TOWARDS THE
COASTAL AREAS AND OUT INTO THE ATLANTIC. SOME OF THIS SHOWERS AND
THUNDERSTORMS WILL CREATE HAZARDOUS FLYING CONDITIONS...PRODUCING
PERIODS OF MVFR AND POSSIBLY BRIEF IFR CONDITIONS AS THE STORMS PASS
BY. LOCAL MOUNTAIN TOPS OBSCURATIONS ARE ALSO POSSIBLE ACROSS PARTS
OF THE CORDILLERA CENTRALS AND IN THE NORTHWEST SECTIONS OF PUERTO
RICO...AS WELL AS OVER PARTS OF THE SAN JUAN METROPOLITAN AREA.
THEREFORE FROM NOW AND THROUGH AT LEAST 23Z...EXPECTED FLYING
HAZARDS DUE TO AFTERNOON CONVECTION...ESPECIALLY IN AND AROUND
TJBQ...TJSJ...TISX AND TIST.  THEREAFTER...MOSTLY VFR CONDITIONS ARE
EXPECTED ACROSS ALL LOCAL TAF SITES. A LIGHT EASTERLY WIND FLOW WILL
PREVAIL FROM SFC-030KFT THEN VEERING AND BECOMING SOUTHERLY...THEN
WESTERLY IN THE UPPER LEVELS WITH MAX WIND OF 70-80 KNOTS AROUND 35K
FT.

&&

.MARINE...NORTHERLY SWELLS WILL INCREASE ACROSS THE REGIONAL
WATERS BEGINNING LATE TONIGHT THROUGH MONDAY MORNING. DANGEROUS
THUNDERSTORMS THAT DEVELOPED OVER THE ISLAND OF PUERTO RICO WILL
MOVED OVER THE LOCAL ATLANTIC WATERS THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  73  82  73  84 /  40  40  30  30
STT  72  80  73  80 /  40  40  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 10 PM AST THIS EVENING FOR CENTRAL
     INTERIOR-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-WESTERN INTERIOR.

VI...NONE.

&&

09/10/
Hazardous weather outlook, Apr 27, 6:16 AM CDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
716 AM AST SUN APR 27 2008

AMZ710>750-PRZ001>013-281130-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
716 AM AST SUN APR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT LOW LEVEL MOISTURE ASSOCIATED TO A LOW LEVEL TROUGH
MOVING ACROSS THE FORECAST AREA THIS MORNING...AND EXPECTED TO
MOVE WESTWARD THROUGH THIS EVENING...WILL COMBINE WITH DIURNAL
HEATING AND LOCAL ISLAND EFFECTS TO PRODUCE MODERATE TO HEAVY
SHOWER ACTIVITY AND THUNDERSTORMS ACROSS MOST OF PUERTO RICO THIS
AFTERNOON. HOWEVER...WE ARE ANTICIPATING THAT THE HEAVIEST RAINFALL
MAY OCCUR OVER THE WESTERN HALF OF PUERTO RICO AND INTERIOR
SECTIONS OF THE ISLAND. FOR THE NEXT 12 HOURS OR SO...WE ARE
ESTIMATING ONE TO THREE INCHES OF RAIN OVER THESE AREAS.
HAVING SAID THAT...URBAN AND STREAM FLOOD STATEMENTS WILL BE
NEEDED AS SHOWERS AND THUNDERSTORMS BEGIN TO DEVELOP ACROSS LAND
AREAS LATER THIS AFTERNOON. THERE IS SLIGHT TO MODERATE CHANCE
FOR MUDSLIDES IN THE STEEP MOUNTAINOUS AREAS SUCH AS THOSE ACROSS
THE CORDILLERA CENTRAL AND EL YUNQUE.

A MODERATE EAST NORTHEAST WIND FLOW WILL PREVAIL THROUGH LATE THIS
AFTERNOON. HOWEVER...MARINERS SHOULD EXPECT PERIODS OF LOCALLY
HEAVY SHOWERS AND THUNDERSTORMS MAINLY OVER THE OFFSHORE ATLANTIC
AND CARIBBEAN WATERS THROUGH THE EVENING. THIS WILL CONTINUE TO
MAKE HAZARDOUS MARINE CONDITIONS ACROSS THE REGIONAL WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUIRED

AMZ720-730-VIZ001-002-281130-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
716 AM AST SUN APR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT LOW LEVEL MOISTURE ASSOCIATED TO A LOW LEVEL TROUGH
MOVING ACROSS THE FORECAST AREA THIS MORNING...AND EXPECTED TO
MOVE WESTWARD THROUGH THIS EVENING...WILL COMBINE WITH DIURNAL
HEATING AND LOCAL ISLAND EFFECTS TO PRODUCE MODERATE TO HEAVY
SHOWER ACTIVITY AND THUNDERSTORMS ACROSS MOST OF THE U.S. VIRGIN
ISLANDS THIS AFTERNOON. HOWEVER...WE ARE ANTICIPATING THAT THE
HEAVIEST RAINFALL MAY OCCUR OVER THE WESTERN HALF SECTORS OF ST
CROIX AND ST THOMAS. WE ARE ESTIMATING ONE TO TWO INCHES OF
RAINFALL WITHIN THE NEXT 12 HOURS OR SO. HAVING SAID THAT...URBAN
AND STREAM FLOOD STATEMENTS WILL BE NEEDED AS SHOWERS AND
THUNDERSTORMS BEGIN TO DEVELOP ACROSS LAND AREAS LATER THIS
AFTERNOON. THERE IS SLIGHT TO MODERATE CHANCE FOR MUDSLIDES IN THE
STEEP MOUNTAINOUS AREAS OF ST THOMAS AND ST CROIX. STAY TUNED FOR
ANY UPDATES DURING THE DAY THESE WEATHER CONDITIONS BEGIN TO
AFFECT THE ISLANDS AND COASTAL WATERS.

A MODERATE EAST NORTHEAST WIND FLOW WILL PREVAIL THROUGH LATE THIS
AFTERNOON. HOWEVER...MARINERS SHOULD EXPECT PERIODS OF LOCALLY
HEAVY SHOWERS AND THUNDERSTORMS MAINLY OVER THE OFFSHORE ATLANTIC
AND CARIBBEAN WATERS THROUGH THE EVENING. THIS WILL CONTINUE TO
MAKE HAZARDOUS MARINE CONDITIONS ACROSS THE REGIONAL WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUIRED

In the hours before

Local storm report, Apr 27, 3:43 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
443 PM AST SUN APR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     BARRANQUITAS            18.19N 66.31W
04/27/2008                   BARRANQUITAS       PR   EMERGENCY MNGR

            PREMA EMERGENCY MANAGEMENT OFFICIALS REPORTED MINOR WIND
            DAMAGE FROM THUNDERSTORM WIND GUSTS IN BARRIO
            BARRANCAS...IN BARRANQUITAS.

&&

ABTAHI
Special weather statement, Apr 27, 3:51 PM CDT, 4 hours 50 minutes before
PRC007-021-025-045-061-127-139-272200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
451 PM AST SUN APR 27 2008

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 600 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     BAYAMON...CAGUAS...COMERIO...AGUAS BUENAS...TRUJILLO ALTO...
     GUAYNABO AND SAN JUAN

AT 450 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GUAYNABO...MOVING VERY SLOWLY TOWARDS THE EAST AND SOUTHEAST.
EMERGENCY MANAGEMENT OFFICIALS REPORTED WIND DAMAGE ASSOCIATED WITH
THESE STORMS AS THEY RECENTLY PASSED OVER BARRANQUITAS PUERTO RICO.
THE MOST INTENSE RAINFALL...LIGHTNING AND WIND IS LIKELY TO OCCUR
OVER GUAYNABO...AGUAS BUENAS AND SOUTHERN SECTIONS OF THE
MUNICIPALITIES OF SAN JUAN AND TRUJILLO ALTO. RESIDENTS IN THESE
AREAS SHOULD EXPECT WINDS UP TO 40 MPH...FREQUENT LIGHTNING...AND
TORRENTIAL RAIN LIKELY TO CAUSE FLASH FLOODING.

DUE TO THE ERRATIC MOVEMENT OF THESE THUNDERSTORMS...A MORE
NORTHWARD MOVEMENT TOWARDS METROPOLITAN SAN JUAN IS POSSIBLE...BUT
NOT LIKELY AT THIS MOMENT.

RA
Special weather statement, Apr 27, 4:09 PM CDT, 4 hours 32 minutes before
PRC007-021-025-045-061-127-139-272200-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
451 PM AST DOMINGO 27 DE ABRIL DE 2008

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 6:00 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN
PUERTO RICO...
     BAYAMON...CAGUAS...COMERIO...AGUAS BUENAS...TRUJILLO ALTO...
GUAYNABO Y SAN JUAN.

A LAS 4:50 PM AST EL RADAR DOPPLER DETECTO TRONADAS FUERTES SOBRE
GUAYNABO MOVIENDOSE MUY LENTAMENTE HACIA EL ESTE Y SURESTE. LOS
OFICIALES DE MANEJO DE EMERGENCIAS REPORTARON DANOS CAUSADOS POR LOS
VIENTOS CON ESTAS TORMENTAS A MEDIDA QUE PASABAN RECIENTEMENTE SOBRE
BARRANQUITAS...PUERTO RICO. LA LLUVIA MAS INTENSA...RAYOS Y VIENTOS
SON PROBABLES QUE OCURRAN SOBRE GUAYNABO...AGUAS BUENAS Y LOS
SECTORES DEL SUR DE LOS MUNICIPIOS DE SAN JUAN Y TRUJILLO ALTO. LOS
RESIDENTES EN ESTAS AREAS DEBEN ESPERAR VIENTOS HASTA DE 40
MPH...RAYOS FRECUENTES...Y LLUVIAS TORRENCIALES QUE PUDIERAN CAUSAR
INUNDACIONES.

DEBIDO AL MOVIMIENTO ERRATICO DE ESTAS TRONADAS...ES POSIBLE UN
MOVIMIENTO MAS AL NORTE HACIA EL AREA METROPOLITANA DE SAN
JUAN...PERO NO EN ESTE MOMENTO.

RA/RVT
Local storm report, Apr 27, 4:29 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
529 PM AST SUN APR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     NARANJITO               18.31N 66.25W
04/27/2008                   NARANJITO          PR   EMERGENCY MNGR

            PREMA REPORTED TELEPHONE POLES AND TREES BLOWN DOWN FROM
            STRONG THUNDERSTORM WIND GUSTS IN SECTOR ALBARADO IN
            NARANJIO.

0522 PM     FLASH FLOOD      GUAYNABO                18.39N 66.11W
04/27/2008                   GUAYNABO           PR   EMERGENCY MNGR

            PREMA OFFICIALS REPORTED FLASH FLOODING IN SOUTHERN
            SECTIONS OF BAYAMON AND GUAYNABO...WITH REPORTS OF
            FLOODED HOUSES...PEOPLE TRAPPED IN FLOOD WATERS...AND
            MUDSLIDES.

&&

ABTAHI
Special weather statement, Apr 27, 8:04 PM CDT, 37 minutes before
PRC029-031-037-053-069-077-085-087-089-103-119-127-280215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
904 PM AST SUN APR 27 2008

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 1015 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     JUNCOS...LAS PIEDRAS...LUQUILLO...NAGUABO...CEIBA...CANOVANAS...
     FAJARDO...CAROLINA...HUMACAO...SAN JUAN...LOIZA AND RIO GRANDE

INCLUDING THE FOLLOWING LOCATIONS
     AGUAS CLARAS...ANTON RUIZ...CAMPO RICO...CANOVANAS...CAROLINA...
     HATO CANDAL...HUMACAO...LA DOLORES...LUQUILLO...NAGUABO...
     RAMOS...RIO GRANDE...SAN ISIDRO...SANTA BARBARA...VIEQUES AND
     PLAYA FORTUNA

AT 854 PM AST DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
REDEVELOPING AND DRIFTING NORTHWARDS ACROSS NAGUABO AND RIO
GRANDE...AS WELL AS JUST OFFSHORE BETWEEN THE SAN JUAN METRO AREA
AND LOIZA WITH THE LATTER NOW DRIFTING SOUTHWARDS. EXPECT THESE
STORMS TO MERGE ACROSS PARTS OF THE SAN JUAN METRO AREA AND THE
NORTHEAST COASTAL MUNICIPALITIES WITHIN THE NEXT HOUR OR SO.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS WILL
ALSO QUICKLY RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY
FLOOD WATERS.

INTENSE LIGHTNING IS VERY LIKELY WITH THESE STORMS...AND WIND GUSTS
UP TO A MUCH AS 35 MPH.  IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH
OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE
THE THUNDERSTORM APPROACHES.

RAM
Special weather statement, Apr 27, 8:28 PM CDT, 13 minutes before
PRC029-031-037-053-069-077-085-087-089-103-119-127-280215-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
904 PM AST DOMINGO 27 DE ABRIL DE 2008

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 10:15 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN
PUERTO RICO...
     JUNCOS...LAS PIEDRAS...LUQUILLO...NAGUABO...CEIBA...CANOVANAS...
     FAJARDO...CAROLINA...HUMACAO...SAN JUAN...LOIZA Y RIO GRANDE

INCLUYENDO LAS SIGUIENTES AREAS
     AGUAS CLARAS...ANTON RUIZ...CAMPO RICO...CANOVANAS...CAROLINA...
     HATO CANDAL...HUMACAO...LA DOLORES...LUQUILLO...NAGUABO...
     RAMOS...RIO GRANDE...SAN ISIDRO...SANTA BARBARA...VIEQUES Y
     PLAYA FORTUNA

A LAS 8:54 PM AST EL RADAR DOPPLER DETECTO VARIAS TRONADAS FUERTES
DESARROLLANDOSE NUEVAMENTE Y MOVIENDOSE HACIA EL NORTE A TRAVES DE
NAGUABO Y RIO GRANDE...AL IGUAL QUE JUSTO LEJOS DE LA COSTA ENTRE EL
AREA METRO DE SAN JUAN Y LOIZA HACIA EL NORTE. SE ESPERA QUE ESTAS
TORMENTAS SE COMBINEN A TRAVES DE PARTES DEL AREA METRO DE SAN JUAN
Y LOS MUNICIPIOS COSTEROS EN LA PROXIMA HORA O MAS.

LAS LLUVIAS FUERTES PUDIERAN INUNDAR AREAS BAJAS TALES COMO BADENES
Y AREAS DEBAJO DE LOS PUENTES. EVITE PASAR POR ESTAS AREAS Y NO
CRUCE CARRETERAS INUNDADAS...YA QUE PUDIERAN ARRASTRARLE. LOS
NIVELES DE AGUA DE LOS RIACHUELOS Y RIOS AUMENTARAN
RAPIDAMENTE...POR LO TANTO...BUSQUE UN LUGAR SEGURO SI ES AMENAZADO
POR INUNDACIONES.

ES PROBABLE QUE OCURRAN RAYOS INTENSOS CON ESTAS TORMENTAS...Y LOS
VIENTOS EN RAFAGAS HASTA DE 35 MPH. SI ES ENCUENTRA EN EL
EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS Y AISLADOS COMO
ARBOLES. MUEVASE AL INTERIOR DE ALGUN EDIFICIO SI ES POSIBLE. CUANDO
SE ENCUENTRE EN EL INTERIOR...MANTENGASE ALEJADO DE VENTANAS Y
PUERTAS Y EVITE UTILIZAR TELEFONO A MENOS QUE SEA PARA EMERGENCIAS.
INTENTE DESCONECTAR LOS ENSERES ELECTRICOS INNECESARIOS ANTES DE QUE
SE ACERQUE LA TRONADA.

RAM/RVT

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:24 PM CDTSpecial Marine WarningJSJ2 hr
Apr 27, 8:41 PM CDTFlash Flood WarningJSJ6 hr
Apr 27, 10:33 PM CDTSpecial Marine WarningJSJ117 min
Apr 27, 10:43 PM CDTSpecial Marine WarningJSJ32 min
Apr 28, 12:14 AM CDTSpecial Marine WarningJSJ2 hr
Apr 28, 2:15 AM CDTSpecial Marine WarningJSJ3 hr
Apr 28, 5:00 PM CDTFlash Flood WarningJSJ90 min

Nearby

Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.